Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 16, 2008, 2:44 AM CDT for 8 counties in Texas. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 2:44 AM CDT (07:44 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM CDT
- Expired
- Apr 16, 2008, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 160744 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 244 AM CDT WED APR 16 2008 ...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY... .AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHEAST WINDS TODAY. THE GRADIENT WILL INCREASE IN RESPONSE TO PRESSURE FALLS OVER NORTH TEXAS AND HIGH PRESSURE DOMINATING THE GULF. DUE TO CURED FUELS AND THE CURRENT DROUGHT CONDITIONS... STRONG WINDS ALONE WILL BE ENOUGH TO CREATE ERRATIC FIRE BEHAVIOR. TXZ248>257-170300- /O.UPG.KBRO.FW.A.0018.080416T1500Z-080417T0300Z/ /O.NEW.KBRO.FW.W.0019.080416T1500Z-080417T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 244 AM CDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY AS THE PRESSURE GRADIENT TIGHTENS. STRONG SOUTHEAST WINDS...COMBINED WITH CURED FUELS...WILL BE ENOUGH TO CAUSE ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBRO 161817 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 117 PM CDT WED APR 16 2008 ...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY... .AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHEAST WINDS TODAY. THE GRADIENT WILL INCREASE IN RESPONSE TO PRESSURE FALLS OVER NORTH TEXAS AND HIGH PRESSURE DOMINATING THE GULF. DUE TO CURED FUELS AND THE CURRENT DROUGHT CONDITIONS... STRONG WINDS ALONE WILL BE ENOUGH TO CREATE ERRATIC FIRE BEHAVIOR. TXZ248>257-170245- /O.CON.KBRO.FW.W.0019.000000T0000Z-080417T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 117 PM CDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY AS THE PRESSURE GRADIENT TIGHTENS. STRONG SOUTHEAST WINDS...COMBINED WITH CURED FUELS...WILL BE ENOUGH TO CAUSE ERRATIC FIRE BEHAVIOR. STRONG AND GUSTY SOUTHEAST WINDS WILL LIKELY RETURN ONCE AGAIN ON THURSDAY POSSIBLY REQUIRING ANOTHER RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 7:28 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 15, 7:28 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 728 PM CDT TUE APR 15 2008 .DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO COMBINED WITH A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES LOCATED ACROSS THE CENTRAL UNITED STATES WILL INCREASE THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS WEDNESDAY. SUBSEQUENTLY THE WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY. MODERATE AND GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING WITH THE WINDS DECREASING TO LIGHT TO MODERATE LEVELS OVERNIGHT WEDNESDAY NIGHT. FRIDAY THROUGH EARLY NEXT WEEK SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WITH THE WINDS BECOMING LIGHT DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS. NEAR NORMAL TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER THE RIO GRANDE VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE ANTICIPATED TO THE FORECAST AT THIS TIME. && .MARINE...AT 6 PM BUOY020 INDICATED WIND FROM THE SOUTHEAST AT AROUND 16 KNOTS WITH SEAS AT 3 FEET. THE PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST AS WELL AS THE WESTERN GULF WILL STRENGTHEN TROUGH THURSDAY. WINDS AND SEAS CAN BE EXPECTED TO STEADILY INCREASE AND BUILD RESPECTIVELY OVER THE NEXT 36 TO 48 HOURS. MARINERS OF SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AND ANTICIPATE SMALL CRAFT ADVISORIES TO BE POSTED FOR WEDNESDAY AND PERSIST INTO THURSDAY AND POSSIBLY THROUGH FRIDAY MORNING. && .AVIATION...VFR CONDITIONS TO PREVAIL THIS EVENING AND MUCH OF THE NIGHT. LOW LEVEL MOISTURE TO INCREASE OVERNIGHT AND WEDNESDAY WITH TEMPO BKN CIGS JUST ABOVE MVFR HEIGHTS. SOME PATCHY MVFR CIGS ARE POSSIBLE ACROSS THE COASTAL REGIONS AS WELL AS INLAND TO HIGHWAY 281 BUT CONFIDENCE IS LOW AT THIS TIME WITH MOISTURE CHARTS CONTINUING TO INDICATE SHALLOW MOISTURE PERSISTING TONIGHT AND DEEPENING WEDNESDAY NIGHT. SOUTHEAST WINDS TO INCREASE DRAMATICALLY MIDDAY WEDNESDAY WITH GUSTS NEARING 35 KNOTS. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR TXZ248>257 FROM 15Z WEDNESDAY TO 03Z THURSDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...58 MESOSCALE...MARTINEZ
Hazardous weather outlook, Apr 15, 8:21 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 821 PM CDT TUE APR 15 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-161100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 821 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY. THIS WILL LIKELY INCREASE THE RISK OF WILDFIRES...IN COMBINATION WITH THE CURED FUELS ACROSS THE AREA...TO DEVELOP. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS A RESULT. A WIND ADVISORY MAY BE NECESSARY THURSDAY AS THE PRESSURE GRADIENT ACROSS SOUTH TEXAS STRENGTHENS. A DEEPENING ROCKY MOUNTAIN LOW PRESSURE TROUGH WILL INDUCE A SURFACE LOW PRESSURE AREA OVER NORTH TEXAS WITH ANOTHER LOW TO FORM ON THE LEE SIDE OF THE SIERRA MADRE ORIENTAL. THE COMBINATION OF THE TWO SURFACE LOW WILL ALLOW FOR A STRONG LOW LEVEL JET TO DEVELOP WEDNESDAY NIGHT WITH WINDS MIXING TO THE SURFACE THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE ANTICIPATED. THE STRONGEST WINDS CAN BE EXPECTED MAINLY FROM HIDALGO TO BROOKS COUNTY EAST TO THE COAST. IN ADDITION...SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL WATERS WEDNESDAY AND THURSDAY AS WINDS AND SEAS INCREASE WITH THE TIGHTER PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. THIS WILL LIKELY PROVIDE A MODERATE OF RISK OF RIP CURRENTS ALONG COASTAL BEACHES AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:41 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.